Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 397, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 1996, 7:50 PM CDT for 4 counties in Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1996, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 6, 1996, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Atoka County, OK, Coal County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 136 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:15 PM CDT | Hail 0.75 | Mannsville, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:57 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 2:57 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 255 PM CDT THU JUN 6 1996 OUTFLO BNDRY CURRENTLY LOOSING STEAM AS IT MOVS ACRS CNTRL OK. AMS S OF BNDRY IS RECOVERING FM MORNG CNVCTN AND EXPCT THIS BNDRY TO BCM FAIRLY ACTV LTR THIS AFTN. TRW CURRENTLY GOING UP NR OKC. LN OF TSTMS THAT WAS ALG SRN KS BRDR NOW ALSO COMING SWD INTO NRN ZNS. EXPCT ALL OF THIS ACTVTY TO PROPAGATE SWD ACRS FA TNGT. MDLS ALL AGREE ON BRINGING IN DRY AIR SWD LT TNGT AND FRI. TAIL-END VORT MAX FCST TO DIVE INTO AR BY 48HRS...BUT Q-VECTOR FIELDS INDCT THAT MOST LIFT SHUD BE E OF FA. MDLS DO...HWVR...WRAP A FAIR AMT OF LO LVL MSTR BACK INTO THE ERN HALF OF OK ON SAT AND THIS LUKS RSNBL. WL GO WITH MOSUNNY ON FRI AND PTCLDY ON SAT. WL KEEP POPS (AFT 1ST PD) BLO 20 FOR NOW...BUT SERN ZNS WL HV TO BE WATCHED IF CDFNT DOES NOT PUSH FAR ENUF SE TO WIPE THE DEEP MSTR AWAY. ..04.. GAG 55/81/52/84 3100 PNC 59/78/54/80 4111 HBR 60/84/59/86. 6100 SPS 62/80/59/82 6111 OKC 62/80/59/82 +111 DUA 65/81/64/84 8111 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 6, 5:50 PM CDT, 2 hours before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1738 PM CDT THU JUN 06 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1510 PM 2 S OKARCHE OK 1.00 INCH DIAMETER HAIL 06/06/96 CANADIAN 1516 PM 2 S OKARCHE OK 1.00 INCH DIAMETER HAIL 06/06/96 CANADIAN 1722 PM VERDEN OK 1.00 I|NCH DIAMETER HAIL 06/06/96 GRADY 1735 PM BLANCHARD OK 1.25 INCH DIAMETER HAIL 06/06/96 MCCLAIN 1737 PM W NORMAN OK 1.00 INCH DIAMETER HAIL 06/06/96 CLEVELAND
Local storm report, Jun 6, 6:31 PM CDT, 1 hour 19 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1830 PM CDT THU JUN 06 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1753 PM 6 S CHICKASHA OK 1.00 INCH DIAMETER HAIL 06/06/96 GRADY 1816 PM 1 E LEXINGTON OK 60-70 MPH WINDS 06/06/96 S. CLEVELAND 1818 PM HWY 39 PURCELL TO DIBBLE OK DOZENS OF TREES DOWN TWO 18" 06/06/96 C. MCCLAIN POWER POLES DOWN.
Special weather statement, Jun 6, 6:40 PM CDT, 1 hour 10 minutes before
OKZ014>026-033>035-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 643 PM CDT THU JUN 06 1996 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL OKLAHOMA... CANADIAN... KINGFISHER... LINCOLN... LOGAN... OKLAHOMA... PAYNE. IN NORTHWEST OKLAHOMA... BLAINE... CUSTER... DEWEY... ROGER MILLS. IN SOUTHWEST OKLAHOMA... BECKHAM... CADDO... GREER... HARMON... KIOWA... WASHITA. THE DANGER OF SEVERE WEATHER HAS DIMINISHED IN THESE AREAS. THE TORNADO WATCH CONTINUES UNTIL 9 PM FOR MOST OF THE REST OF SOUTHERN AND EASTERN OKLAHOMA.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 29 min |
| Jun 6, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 55 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 52 min |
| Jun 6, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Jun 7, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Love | 27 min |
| Jun 6, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Jun 6, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 40 min |
| Jun 6, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 48 min |
| Jun 6, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 6, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 52 min |
| Jun 6, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.